Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 1, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 9, 2014, 2:47 PM EDT for Monroe County, Florida. It took effect at Oct 9, 2014, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 2:47 PM EDT (18:47 UTC)
- In effect from
- Oct 9, 2014, 8:00 PM EDT
- Expired
- Oct 10, 2014, 4:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WHUS42 KKEY 091847 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 247 PM EDT THU OCT 9 2014 FLZ076>078-100800- /O.NEW.KKEY.CF.S.0001.141010T0000Z-141010T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 247 PM EDT THU OCT 9 2014 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW- LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 1100 PM IN THE LOWER AND UPPER KEYS...TO AROUND 300 AM EARLY FRIDAY MORNING FOR THE MIDDLE KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ CLR
1 follow-up statement
041 WHUS42 KKEY 100019 AAA CFWKEY COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 819 PM EDT THU OCT 9 2014 FLZ076>078-100800- /O.CON.KKEY.CF.S.0001.000000T0000Z-141010T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 819 PM EDT THU OCT 9 2014 UPDATED FOR TIMING ...MINOR COASTAL FLOODING POSSIBLE IN LOW LYING AREAS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW- LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 1100 PM IN THE LOWER AND MIDDLE KEYS...TO AROUND 300 AM EARLY FRIDAY MORNING FOR FLORIDA BAY AND THE BAY SIDE OF THE UPPER KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ BWC
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 9, 2:40 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 9, 2:40 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 240 PM EDT THU OCT 9 2014 .DISCUSSION...A LOW LEVEL ANTICYCLONE HAS DEVELOPED ACROSS THE SOUTHEASTERN UNITED STATES...FAVORABLY DOWNSTREAM FROM AN UPPER LEVEL RIDGE EMANATING FROM MEXICO. RIBBONS OF DRY AND MOIST AIR LAY UPSTREAM OF THE FLORIDA KEYS...APPARENT ON AVAILABLE MIMIC TPW LOOPS OF THE WESTERN NORTH ATLANTIC. THIS MORNING'S SOUNDING DESCRIBED AN EAST- NORTHEASTERLY AND MOIST PROFILE THROUGH 700 MB...UNDERNEATH WARMING...DRYING...AND LIGHTER WINDS. SIMILAR TO YESTERDAY...A SLOW START TO DAYTIME HEATING. OPAQUE HIGHER CLOUDS CONTAINED ISLAND TEMPERATURES IN THE LOWER 80S THROUGH MUCH OF THE MORNING. RECENT VISIBLE SATELLITE SCANS PLACE THE ARC OF CIRRUS WELL SOUTH OF THE ISLAND CHAIN...AND TEMPERATURES HAVE RESPONDED...REACHING WELL INTO THE UPPER 80S. .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE ANTICYCLONE TO OUR NORTH WILL DRIFT EAST AND MAINTAIN ITS INTENSITY. EXPECT FRESH NORTHEAST BREEZES TO PEAK AND LULL FOR THE NEXT FEW DAYS. RAIN CHANCES WILL BE SLIGHT DUE TO SUBSIDENCE ABOVE THE BOUNDARY LAYER. OVERNIGHT LOWS WILL BE A LITTLE ABOVE NORMAL...LOWER 80S...WHILE DAYTIME HIGHS WILL BE NEAR NORMAL...UPPER 80S. LAND BREEZES MAY RESULT IN CONFLUENT FLOW DURING THE OVERNIGHT HOURS WHILE DAYTIME HEATING MAY RESULT IN DIFFLUENT FLOW...ASIDE FROM LEESIDE STREAMERS. LONG STORY SHORT...PRECIPITATION WILL BE FAVORED NEAR DAWN ACROSS THE ATLANTIC COASTAL WATERS...AND IN THE LEE OF ISLANDS DURING THE AFTERNOONS. && .LONG TERM (SUNDAY THROUGH THURSDAY)...A DEEP AND SHARP UPPER LEVEL TROUGH WILL DIG INTO THE CENTRAL UNITED STATES SUNDAY AND MONDAY...NUDGING THE LOW LEVEL ANTICYCLONE EAST INTO THE NORTH ATLANTIC. THIS MUCH IS AGREED UPON. THE DEGREE AND MAGNITUDE OF VEERING IN THE WIND PROFILE IS UNCERTAIN. FOR NOW...WE HAVE VEERED THE TEXT PRODUCTS TO THE SOUTHEAST...WHEN IN FACT THEY MAY BOX ALL THE WAY AROUND THE ROSE...WEDNESDAY THROUGH THURSDAY. SOUTHEASTERLIES WERE CHOSEN BASED ON A BLEND OF ENSEMBLES AND DETERMINISTIC SOLUTIONS. && .MARINE...A HIGH PRESSURE SYSTEM CENTERED OVER THE WESTERN NORTH ATLANTIC WILL SUPPORT FRESH NORTHEAST TO EAST BREEZES ACROSS FLORIDA KEYS COASTAL WATERS. BREEZES MAY SLACKEN EARLY NEXT WEEK AS THE HIGH PRESSES EAST INTO THE NORTH ATLANTIC. && .AVIATION...ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO FAVOR THE ATLANTIC WATERS THROUGH LATE THIS EVENING. THE OVERALL PROBABILITY OF SUB-VFR CONDITIONS AT EITHER KEY WEST OR MARATHON THROUGH THE ENTIRE FORECAST IS LOW ENOUGH TO KEEP THAT MENTION OUT OF THE TAFS AT THIS TIME. EXPECT NORTHEAST WINDS BETWEEN 10 TO 15 KNOTS AT BOTH LOCATIONS. && .CLIMATE...ON THIS DATE IN KEYS WEATHER HISTORY...IN 1990...3.14 INCHES OF RAIN WAS RECORDED IN KEY WEST. THIS SET THE DAILY RAINFALL RECORD FOR OCTOBER NINTH IN KEY WEST. RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 82 88 82 88 / 20 20 20 20 MARATHON 82 89 82 89 / 20 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD STATEMENT FROM 8 PM TONIGHT TO 4 AM EDT FRIDAY FOR FLZ078-077-076. GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY FOR GMZ052>055-072>075. && PUBLIC/MARINE.........CLR AVIATION/NOWCASTS.....11 DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 9, 6:00 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU OCT 9 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME ZONES IN THE STRAITS OF FLORIDA TONIGHT...AS NORTHEAST TO EAST BREEZES OCCASIONALLY FRESHEN TO NEAR 20 KNOTS...WITH SEAS IN THE GULF STREAM BUILDING TO NEAR SEVEN FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME ZONES IN THE STRAITS OF FLORIDA FRIDAY THROUGH SATURDAY...AS NORTHEAST TO EAST BREEZES OCCASIONALLY FRESHEN TO NEAR 20 KNOTS...AND SEAS IN THE GULF STREAM BUILD TO NEAR SEVEN FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:30 PM EDT | Small Craft Advisory | KEY | 36 hr |
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.